MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ST16GN90NSC105N
Medical Device Problem Codes Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Code Apnea (1720)
Date of Event 07/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cuff of a portex® bivona® custom tracheostomy tube was asymmetrical.The patient's ventilator went into apnea mode due to the leak, and an emergency tracheostomy tube change was performed.No permanent injury was reported.
 
Additional Manufacturer Narrative
A portex® bivona® custom tracheostomy tube was returned for analysis.Visual inspection revealed no defects.Functional testing involved leak testing and showed no leaks.A review of the design history records confirmed that cuff symmetry met manufacturing acceptance criteria.The fault could not be confirmed.

Brand Name
PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6966328
Report Number3012307300-2017-02282
Device Sequence Number1221870
Product Code JOH
UDI-Device Identifier15019517064698
UDI-Public15019517064698
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date02/17/2022
Device Catalogue NumberST16GN90NSC105N
Device Lot NumberDS002503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;